The Importance of Not Neglecting Anamnesis Through a Pandemic Time: A Paroxetine Withdrawal Syndrome

Main Article Content

Raquel Brites - Corresponding Author

Raquel Brites [rbrites@arsnorte.min-saude.pt]
R. Zeca Pinheiro, nº 727, 4480-311 Junqueira, Vila do Conde, Portugal

Anabela Carvalho Rodrigues
Filipa Carneiro Cunha
Céu Ferreira

Abstract

This case aims to highlight the importance of not neglecting anamnesis through pandemic times and to recognize the symptoms of a probable antidepressant withdrawal.
A 41-year-old woman with a history of depressive syndrome and hyperthyroidism. Medicated daily with paroxetine 20 mg, bisoprolol 2.5 mg and thiamazole 5 mg. By self-initiative, she abruptly suspended paroxetine, which she was taking for 3 years. After 3 days, she presented with dizziness, dyspnea, tiredness, abdominal pain and diarrhea. Given the contact with SARS-CoV-2 infection cases in the workplace, a laboratory test for SARS-CoV-2 was requested and the result was negative. In TraceCOVID-19 surveillance, the patient reported the suspension of paroxetine and was indicated immediate resumption, with consequent total complaints regression.
The case described mimics the clinic of a COVID-19 infection, thus emphasizing the complexity of diagnosing paroxetine withdrawal syndrome.

Keywords: Antidepressive Agents; COVID-19; Medical History Taking; Substance Withdrawal Syndrome

Article Details

1.
Brites R, Carvalho Rodrigues A, Carneiro Cunha F, Ferreira C. The Importance of Not Neglecting Anamnesis Through a Pandemic Time: A Paroxetine Withdrawal Syndrome. Gaz Med [Internet]. 2023 Mar. 8 [cited 2024 Jul. 15];10(1):46-50. Available from: https://www.gazetamedica.pt/index.php/gazeta/article/view/651
Section
CLINICAL CASE